Alert archive / Missouri / Special Weather Statements in 2019

Special Weather Statement, NWS Springfield, MO

August 29, 2019Morgan County, Missouri

NWS Springfield, MO issued this special weather statement at Aug 29, 2019, 7:21 PM CDT for Morgan County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2019, 7:21 PM CDT (00:21 UTC)
Expired
Aug 29, 2019, 8:00 PM CDT
In force
39 min
Issued by
NWS Springfield, MO

County Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2204 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2204 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

333 
WWUS83 KSGF 300021
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
721 PM CDT Thu Aug 29 2019
 
MOZ056-300100-
Morgan MO-
721 PM CDT Thu Aug 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 800
PM CDT...

At 719 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Houstonia to near
Otterville to near Bunceton to near Jamestown. Movement was south at
30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Versailles...                     Stover...
Syracuse...                       Florence...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3868 9284 3860 9284 3843 9263 3842 9263
      3841 9275 3842 9297 3848 9307 3869 9306
TIME...MOT...LOC 0019Z 002DEG 28KT 3884 9325 3877 9298 3877 9270 3882
9251

$$

DSA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 29, 6:16 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 29, 6:16 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
616 PM CDT Thu Aug 29 2019

.SYNOPSIS...
Issued at 231 PM CDT Thu Aug 29 2019

Surface dewpoints have significantly increased today over much of
the CWA, except for the eastern portions of the area. In the west,
the dewpoints have climbed into the mid 70s, while UNO still in
the low 60s. Temperatures have risen into the mid to upper 80s
everywhere so heat index values in the west have risen into the
mid 90s. Cold front was located from far northwest Missouri into
northeast Iowa early this afternoon. Cumulus field has developed
in the area where the dewpoints have increased, but nothing with
any decent vertical extent. ML CAPES were from 2500-3500 j/kg over
the western half of the CWA.

Main forecast focus in the short term will be with thunderstorm
chances tonight into Friday, potential of a few severe storms and
also flooding.

&&

.SHORT TERM...(This evening through Friday)
Issued at 231 PM CDT Thu Aug 29 2019

For the remainder of the afternoon and evening, enough CAPE out
there where I wouldn't be surprised to see a few air mass
showers/storms develop, but the main action will arrive later
tonight. A thunderstorm complex is expected to develop to the
north with the frontal boundary the main forcing mechanism. CAMS
models are fairly similar in bringing the thunderstorms south into
the area, especially over central Missouri and the western CWA
late tonight. A shortwave trough in the plains is expected to
shift southeast into the area late tonight into Friday morning and
add to the forcing with the surface front. Thunderstorm winds
would be the main risk for severe storms late tonight with the
stronger storms capable of 60 mph winds. Heavy rain will also be
possible with fairly high PW values above 1.8 in. and the enhanced
lifting from the upper shortwave. With the recent heavy rain,
streams still running high and the potential for widespread 1-2
inches of rain over the western half of the CWA late tonight into
Friday morning, we will be issuing a flash flood watch for the
western two tiers of counties starting 08z tonight and going
through 18z Friday. Storms should clear out from west to east
during the afternoon hours.

.LONG TERM...(Friday Night through Thursday)
Issued at 231 PM CDT Thu Aug 29 2019

The front is expected to remain fairly stationary bisecting the
CWA from west to east into Saturday and then begin to push through
the area on Sunday. There will remain thunderstorm chances across
the area until the front can push south through the area.

The main upper level trough will then shift east of the area and
we should start to see rising upper heights as an upper ridge
begins to build back into the area. The remainder of the forecast
through next Thursday looks to be dry. With the ridge moving in,
may see temperatures climb back up into the upper 80s by the
middle of next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 615 PM CDT Thu Aug 29 2019

Thunderstorms are currently developing across northern Missouri
this evening and will move to the south this evening into Friday
morning. Portions of central Missouri will be affected later this
evening, with the TAF sites not expected to be affected until
later tonight into Friday morning. Gusty winds and MVFR to IFR
conditions can be expected with any storm. Rain will linger across
the area Friday morning. Some scattered convection will be
possible Friday afternoon, but coverage will be more limited in
nature.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 3 AM CDT Friday through Friday afternoon
     for MOZ066-077-088-093-101.

KS...Flash Flood Watch from 3 AM CDT Friday through Friday afternoon
     for KSZ073-097-101.

&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Wise
Hazardous weather outlook, Aug 29, 1:17 PM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
117 PM CDT Thu Aug 29 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301830-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
117 PM CDT Thu Aug 29 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Limited lightning risk.
  Limited excessive heat risk.

DISCUSSION...

  A more humid air mass was pushing into the area ahead of the
  next frontal boundary. This will cause heat index values to
  climb into the mid to upper 90s across southeast Kansas into
  western Missouri this afternoon.

  Thunderstorms are expected to develop north of the area this
  evening and push into the area overnight. The stronger storms
  will be capable of producing hail to the size of quarters and
  wind gusts up to 60 mph, mainly northwest of an interstate 44
  corridor.

  In addition to the hail and wind potential with the
  thunderstorms, heavy rain will be likely and may cause some
  localized flooding to develop.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

  Thunderstorms will continue on Friday, with additional
  thunderstorm chances through the weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Special weather statement, Aug 29, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
721 PM CDT Thu Aug 29 2019

MOZ056-300100-
Morgan MO-
721 PM CDT Thu Aug 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 800
PM CDT...

At 719 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Houstonia to near
Otterville to near Bunceton to near Jamestown. Movement was south at
30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Versailles...                     Stover...
Syracuse...                       Florence...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3868 9284 3860 9284 3843 9263 3842 9263
      3841 9275 3842 9297 3848 9307 3869 9306
TIME...MOT...LOC 0019Z 002DEG 28KT 3884 9325 3877 9298 3877 9270 3882
9251

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:54 PM CDTSpecial Weather StatementSGFBenton, Morgan51 min
Aug 29, 8:44 PM CDTSpecial Weather StatementSGFGreene46 min
Aug 29, 8:59 PM CDTRiver Flood WarningSGFBates, Vernon7 days
Aug 29, 11:20 PM CDTFlash Flood WarningSGFCamden, Dallas6 hr
Aug 30, 2:54 AM CDTFlash Flood WarningSGFBenton, Cedar, St. Clair, Vernon6 hr
Aug 30, 3:22 AM CDTSevere Thunderstorm WarningSGFVernon38 min
Aug 30, 3:38 AM CDTSpecial Weather StatementSGFBarton, Jasper, Newton67 min
Aug 30, 5:15 AM CDTSpecial Weather StatementSGFBenton30 min
Aug 30, 5:38 AM CDTFlash Flood WarningSGFBenton3 hr
Aug 30, 5:57 AM CDTSpecial Weather StatementSGFMorgan48 min
Aug 30, 6:31 AM CDTSpecial Weather StatementSGFCamden, Miller, Morgan29 min
Aug 30, 9:02 AM CDTAreal Flood WarningSGFBenton9 hr
Aug 30, 6:25 PM CDTSpecial Weather StatementSGFDent50 min
Aug 30, 2:43 AM CDTSevere Thunderstorm WarningSGFBourbon, Cherokee, Crawford62 min

Nearby

Special Weather Statements in Missouri, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.